MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PIN/BUSHING REPLACEMENT KIT SMALL/REGULAR; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED

ZIMMER BIOMET, INC. PIN/BUSHING REPLACEMENT KIT SMALL/REGULAR; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED
Catalog Number 32810502501
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It is reported that the patient was revised approximately one (1) year and eight (8) months post-implantation due to implant fracture.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D6b: it is unconfirmed whether the patient was revised the same day as the implant breakage; therefore, revision date is updated to unknown.Complaint was reopened for changing revision date to unknown.Root cause of investigation has not changed.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The reported event was unable to be confirmed as no device, images, or medical records were received for review.Review of the device history records identified no deviations or anomalies during manufacturing related to the event.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b3; b4; b5; d6b; g3; g6; h1; h2 additional information does not change the root cause of the previous investigation.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; g3; g6; h1; h2; h3; h6 reopened for returned medical records.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: contributing factors of event: - bilateral post-injury omarthrosis - deforming arthrosis right elbow - omalgia (shoulder pain) - shoulder joint contracture findings: - dorsal longitudinal approach - failed fragments of connecting mechanism and liners removed - articulating joint fixed radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: small metallic density displaced fragment located along the posteromedial aspect of the condylar portion of the hardware, possibly chip fracture fragment.Remainder of the hardware appears intact.Soft tissues appear normal.Overall fit and alignment of the implant and bone quality appears normal.Root cause of investigation has not changed.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PIN/BUSHING REPLACEMENT KIT SMALL/REGULAR
Common Device Name
PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13423565
Report Number0001822565-2022-00266
Device Sequence Number3744487
Product Code JDC
UDI-Device Identifier00889024273924
UDI-Public(01)00889024273924(17)260228(10)63943941
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number32810502501
Device Lot Number63943941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer03/01/2022
03/22/2022
04/25/2022
05/20/2022
Initial Report FDA Received Date02/02/2022
Supplement Report FDA Received Date03/03/2022
03/31/2022
05/06/2022
05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexMale
Patient Weight73 KG